Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 23, NWS Milwaukee, WI

October 12, 2015

NWS Milwaukee, WI issued this gale warning at Oct 12, 2015, 3:54 AM CDT. It took effect at Oct 12, 2015, 4:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2015, 3:54 AM CDT (08:54 UTC)
In effect from
Oct 12, 2015, 4:00 PM CDT
Expired
Oct 13, 2015, 3:28 AM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WHUS73 KMKX 120854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT MON OCT 12 2015

...GALE FORCE GUSTS EXPECTED LATE TODAY AND TONIGHT...

A PAIR OF COLD FRONTS WILL MOVE ACROSS LAKE MICHIGAN TODAY. COLD
AIR ASSOCIATED WITH THESE FRONTS WILL MOVE ACROSS THE RELATIVELY
WARMER LAKE MICHIGAN WATERS...AND WILL ALLOW STRONG WIND GUSTS TO
MIX DOWN TO THE LAKE SURFACE. 

WIND GUSTS ARE EXPECTED TO REACH 35 KNOTS LATE THIS AFTERNOON OR
TONIGHT. THE WINDS WILL BE FROM THE WEST TO NORTHWEST DURING THE
PERIOD OF STRONGEST WINDS SO THE HIGHEST WAVES WILL REMAIN WELL
OFF SHORE. 

THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT BUT REMAIN AT SMALL
CRAFT ADVISORY LEVELS TUESDAY MORNING. 

LMZ643-121700-
/O.EXT.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/
/O.NEW.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
354 AM CDT MON OCT 12 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 4 PM CDT THIS AFTERNOON.

* WINDS: SOUTHWEST 10 TO 20 KNOTS WILL BECOME WEST AND INCREASE TO
  15 TO 25 KNOTS EARLY THIS MORNING...THEN INCREASE TO 20 TO 30
  KNOTS LATE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS. 

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-121700-
/O.EXT.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/
/O.NEW.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 AM CDT MON OCT 12 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7
PM CDT THIS EVENING.

* WINDS: SOUTHWEST 10 TO 20 KNOTS WILL VEER TO THE WEST AND
  INCREASE TO 15 TO 25 KNOTS THIS MORNING...AND INCREASE TO 20 TO
  25 KNOTS WITH GUSTS UP TO 35 KNOTS LATE THIS AFTERNOON AND
  EVENING. 

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
5 follow-up statements
498 
WHUS73 KMKX 121431
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 AM CDT MON OCT 12 2015

...GALE FORCE GUSTS EXPECTED LATE TODAY AND TONIGHT...

A PAIR OF COLD FRONTS WILL MOVE ACROSS LAKE MICHIGAN TODAY. COLD
AIR ASSOCIATED WITH THESE FRONTS WILL MOVE ACROSS THE RELATIVELY
WARMER LAKE MICHIGAN WATERS...AND WILL ALLOW STRONG WIND GUSTS TO
MIX DOWN TO THE LAKE SURFACE. 

WIND GUSTS TO 25 KNOTS WILL RISE TO 35 KNOTS LATE THIS AFTERNOON
AND TONIGHT. THE WINDS WILL BE FROM THE WEST TO NORTHWEST DURING
THE PERIOD OF STRONGEST WINDS SO THE HIGHEST WAVES WILL REMAIN
WELL OFF SHORE.

THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT BUT REMAIN AT SMALL
CRAFT ADVISORY LEVELS INTO EARLY TUESDAY AFTERNOON.

LMZ643-122200-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/
/O.CON.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
931 AM CDT MON OCT 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM CDT TUESDAY...

* WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS LATE
  THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS...TURNING
  NORTHWEST LATER TONIGHT.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE 
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-122200-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/
/O.CON.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 AM CDT MON OCT 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY...

* WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 25 KNOTS WITH
  GUSTS UP TO 35 KNOTS LATE THIS AFTERNOON AND EVENING...TURNING
  NORTHWEST TONIGHT.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED TOWARD THE 
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
108 
WHUS73 KMKX 122037
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT MON OCT 12 2015

...STRONG WINDS EXPECTED TONIGHT INTO TUESDAY...

.A TIGHT PRESSURE GRADIENT WITH COOLER AIR MOVING INTO THE REGION
TONIGHT INTO TUESDAY WILL BRING STRONG WINDS TO THE NEARSHORE
WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL VEER NORTHWEST
TONIGHT WITH FREQUENT GALE FORCE GUSTS. THE NORTHWEST WINDS WILL
BE GUSTY ON TUESDAY AS WELL.

HIGH WAVES SHOULD REMAIN OVER THE OPEN WATERS OF LAKE
MICHIGAN...WITH THE OFFSHORE WINDS. WINDS WILL WEAKEN TUESDAY
NIGHT...AS HIGH PRESSURE MOVES TOWARD THE REGION.

LMZ643-130445-
/O.EXP.KMKX.SC.Y.0084.000000T0000Z-151012T2100Z/
/O.CON.KMKX.GL.W.0023.151012T2100Z-151013T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
337 PM CDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS LATE
  THIS AFTERNOON AND EVENING WITH GUSTS UP TO 35 KNOTS...TURNING
  NORTHWEST TONIGHT.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-130445-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-151013T0000Z/
/O.CON.KMKX.GL.W.0023.151013T0000Z-151013T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 PM CDT MON OCT 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY...

* WINDS: WEST 15 TO 25 KNOTS...INCREASING TO 20 TO 25 KNOTS WITH
  GUSTS UP TO 35 KNOTS TONIGHT...TURNING NORTHWEST.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
227 
WHUS73 KMKX 130149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT MON OCT 12 2015

DEFAULT OVERVIEW SECTION
LMZ643-131000-
/O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
849 PM CDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35
  KNOTS...TURNING NORTHWEST TONIGHT.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-131000-
/O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
849 PM CDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS
  TONIGHT...TURNING NORTHWEST.

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
527 
WHUS73 KMKX 130348
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT MON OCT 12 2015

...STRONG WINDS EXPECTED TONIGHT INTO TUESDAY...

.A TIGHT PRESSURE GRADIENT WITH COOLER AIR MOVING INTO THE REGION
TONIGHT INTO TUESDAY WILL BRING STRONG WINDS TO THE NEARSHORE
WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL VEER NORTHWEST
TONIGHT WITH GALE FORCE GUSTS. 

HIGH WAVES SHOULD REMAIN OVER THE OPEN WATERS OF LAKE
MICHIGAN...WITH THE OFFSHORE WINDS. WINDS WILL WEAKEN TUESDAY
NIGHT...AS HIGH PRESSURE MOVES TOWARD THE REGION.

LMZ643-131200-
/O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
1048 PM CDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS... 
  TURNING NORTHWEST TONIGHT. 

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-131200-
/O.CON.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1048 PM CDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WINDS: WEST 20 TO 25 KNOTS WITH GALE GUSTS UP TO 35 KNOTS 
  TONIGHT...TURNING NORTHWEST. 

* WAVES: 3 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
603 
WHUS73 KMKX 130828
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT TUE OCT 13 2015

...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY...

.BRISK WEST TO NORTHWEST WINDS WILL CONTINUE TODAY AS A LARGE AND
STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND THE
EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT. 

LMZ643>646-131630-
/O.CAN.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/
/O.NEW.KMKX.SC.Y.0085.151013T0828Z-151014T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 AM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25
  KNOTS.

* WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN
  WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 12, 3:35 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 12, 3:35 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CDT MON OCT 12 2015

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.

FOCUS OF THIS PERIOD ON WINDS AND FALLING TEMPERATURES. FIRST COLD
FRONT APPROACHING WESTERN CWA WILL BE SWEEPING THRU SRN WI NEXT 5
HOURS OR SO.  FEW UPSTREAM MTRS SHOWING PATCHY SCT-BKN LOW CLOUDS IN
THE VICINITY OF FRONT...HOWEVER -RA REPORT AT KLSE WAS FALSE.
ENHANCED CONVERGENCE ALONG FRONT AND COLUMN PWAT AROUND 1.0 INCH MAY
ALLOW BRIEF 1-2 HOUR PERIOD OF LOW CLOUDS THRU 12Z OR SO.  BRIEF
BURST OF GUSTY WEST WINDS UPON FRONTAL PASSAGE ASSOCIATED WITH
IMPRESSIVE UPSTREAM ISOLLOBARIC COMPONENT.  HOWEVER THIS PRESSURE
RISE AREA IS EXPECTED TO RAPIDLY DIMINISH AS IT PROGRESSES EWD INTO
SRN WI THIS MRNG.

SECOND COLD FRONT AND SURGE OF SIGNIFICANTLY COLDER AIR WILL SWEEP
THRU SRN WI THIS AFTN...TIED TO SECONDARY SHORT WAVE ROTATING AROUND
DEEPING UPPER LOW EXPANDING INTO THE WESTERN GTLAKES.  925H TEMPS
TUMBLE TO AROUND 10C LATE THIS AFTN AND TO AROUND 5C OVERNIGHT.
BLUSTERY WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTN BUT LOOK TO
REMAIN BELOW WIND ADVISORY CRITERIA.  SUSTAINED WINDS AROUND 20KTS
LOOK LIKELY WITH GUSTS OF 30-35 KTS.  EXPANDING STRATUS SHIELD
SHOULD QUICKLY SPREAD ACROSS SRN WI DURING THE AFTN AS
WELL...REDUCING THE LOW LEVEL MIXING SLIGHTLY.  SYNOPTIC SCALE
FORCING FROM COMPACT...STRONG SHORT WAVE NEGATED SOMEWHAT BY COLD AIR
SURGE.  HOWEVER MAY BE ENOUGH COLUMN MOISTURE AND CONVERGENCE ALONG
FRONT TO SQUEEZE OUT SOME SPRINKLES ACROSS THE FAR NORTH LATER THIS
AFTN AND EARLY EVE.

AS THE COLDEST AIR OF THE SEASON SPREADS ACROSS SRN WI TONIGHT...A
RAW NIGHT CAN BE EXPECTED AS TEMPS FALL INTO THE 40S WITH PERSISTENT
BLUSTERY NORTHWEST WINDS.

.LONG TERM...

TUESDAY AND WEDNESDAY... FORECAST CONFIDENCE HIGH.

YOU WOULD EXPECT THE TEMPERATURES TO BE LOWER AFTER A STRONG FRONT
LIKE THE ONE TODAY... BUT SWIFT NORTHWEST FLOW ALOFT WILL BRING A
WEAK SHORTWAVE THROUGH THE UPPER MIDWEST TUESDAY NIGHT INTO
WEDNESDAY. WHILE 850MB TEMPS BEGIN TO RISE DURING THE DAY TUESDAY
AHEAD OF THE SHORTWAVE... COLD AIR ADVECTION CONTINUES AT 925MB ON
THE BRISK NORTHWEST WINDS UNTIL TUESDAY EVENING. MAX TEMPS TUE WILL
REBOUND INTO THE MID TO UPPER 50S DESPITE THE COLD START. THIS IS A
LITTLE COOLER THAN PREVIOUSLY FORECAST.

WINDS WILL REMAIN ELEVATED IN THE 15 TO 20 MPH WITH GUSTS UP TO 30
MPH TUESDAY MORNING. THEY WILL EASE THROUGH THE AFTERNOON AS THE
PRESSURE GRADIENT RELAXES. STEEP LOW LEVEL LAPSE RATES MAY ALLOW FOR
SOME SCATTERED CUMULUS CLOUDS ON TUE ALTHOUGH MOISTURE IS
QUESTIONABLE. MEANWHILE... MID LEVEL CLOUDS WILL SPREAD OVER THE
AREA DUE TO THE WARM AIR ADVECTION ALOFT.

WEDNESDAY WILL BE A QUIET WEATHER DAY WITH FULL SUNSHINE AND
SLIGHTLY WARMER TEMPERATURES IN THE WAKE OF THE SHORTWAVE. WIND
GUSTS MAY STILL REACH 25 MPH AT TIMES DUE TO DEEP MIXING. THE
SURFACE HIGH PRESSURE RIDGE WILL FINALLY SLIDE OVERHEAD WED NIGHT
AND ALLOW FOR LIGHTER WINDS.

THURSDAY... FORECAST CONFIDENCE MEDIUM.

ANOTHER STRONGISH MID LEVEL SHORTWAVE TROUGH WILL SLIDE FROM THE
NORTHERN PLAINS THROUGH WI ON THU AND THU NIGHT. THE MODELS DIFFER
IN THE STRENGTH OF THE SHORTWAVE AND ALSO THE AMOUNT OF MOISTURE
THAT CAN BE TRANSPORTED IN FROM THE PLAINS ON THE LOW LEVEL JET.
THUS... THERE ARE DIFFERENCES BETWEEN THE MODEL PRECIP CHANCES.

THE MODELS SHOW THE WARM FRONT RISING TO AND TRACKING ALONG THE
IA/WI/IL BORDER DURING THE DAY THU. THE ECMWF SEEMS TO HAVE THE MOST
MOISTURE WITH IT AND PRODUCES QPF ALL THE WAY SOUTH THROUGH IL AND
MO WITH THE COLD FRONT. THE GFS AND CANADIAN MODELS HAVE MORE
SIMILARITIES NOW AND KEEP MOST OF THE PRECIP OVER NORTHERN AND
CENTRAL WI. KEPT SLIGHT CHANCE IN THE FORECAST FOR SOUTHERN WI ON
THU FOR NOW.

FRIDAY THROUGH MONDAY... FORECAST CONFIDENCE MEDIUM.

MUCH COLDER AIR WILL SETTLE INTO THE WESTERN GREAT LAKES REGION FOR
THE WEEKEND. SOUTHERN WI IS LOOKING AT THE POTENTIAL FOR THE FIRST
FROST OF THE SEASON. WINDS WILL BE FAIRLY LIGHT... SKIES SHOULD BE
CLEAR... AND LOW TEMPS ARE EXPECTED TO FALL INTO THE LOWER 30S
INLAND FROM LAKE MICHIGAN.

THE COLD SNAP IS EXPECTED TO BE SHORT-LIVED. ANOTHER LOW PRESSURE
SYSTEM DEVELOP OVER THE NORTHERN PLAINS WILL USHER WARMER AIR BACK
INTO WI EARLY NEXT WEEK.

&&

.AVIATION/12Z TAFS/...

UPSTREAM SFC OBS SHOWING PATCHY MVFR SCT-BKN DEVELOPING IN VICINITY
OF APPROACHING CDFNT.  BREEZY NORTHWEST WINDS IMMEDIATELY IN THE
WAKE OF THE FRONT ALSO PULLING IN SOME BLOWING DUST FROM THE
NORTHERN PLAINS WITH A FEW LOCATIONS REPORTING MINOR...BRIEF VSBY
REDUCTION.  WINDS ALSO GUSTY IMMEDIATELY UPON FROPA...BUT SETTLE
BACK DOWN SHORTLY AFTER.  TAF SITES MAY EXPERIENCE A 1-2 HOUR PERIOD
OF THE LOW CLOUDS.  HOWEVER VFR CONDITIONS ARE EXPECTED MUCH OF THE
MORNING.  STRATUS WILL SURGE ACROSS SRN WI THIS AFTN IN ASSOCIATION
WITH A SECONDARY COLD FRONT AND SURGE OF MUCH COLDER LOW LEVEL AIR.
AT THIS POINT...WL BE KEEPING CIGS ABV 3K FEET.  MAY BE A FEW
SPRINKLES SHAKEN FROM THE LOWER CLOUDS AS WELL.

LLWS CONDITIONS DIMINISH EARLY THIS MRNG AS SFC FRONT PASSES BY.
STRONG GUSTY WEST TO NORTHWEST WINDS WILL RETURN THIS AFTN AND LAST
THRU TNGT.

&&

.MARINE...

COLD FRONT WILL BE SWEEPING THRU NEAR SHORE WATERS 12Z-15Z THIS
MRNG...TURNING THE WINDS MORE WLY. SECOND STRONGER COLD FRONT WILL
MOVE THRU MID-AFTERNOON.  STRONGEST WINDS WILL OCCUR BEHIND THIS
SECOND FRONT.  RECENT MODIS IMAGERY SHOWS LAKE SURFACE TEMPS
UNIFORMLY IN THE UPPER 50S TO AROUND 60 ACROSS WESTERN LAKE MI.
SIGNIFICANTLY COLDER AIR WILL MOVE ACROSS THE LAKE BEHIND THIS
SECOND FRONT.  AS A RESULT...VERY STEEP LOW LEVEL LAPSE RATES WILL
ALLOW STRONG WIND GUSTS EXCEEDING 33 KTS AT TIMES TO MIX DOWN TO THE
LAKE SURFACE...LATE IN THE AFTERNOON ACROSS LMZ643 AND ACROSS THE
REST OF THE AREA TONIGHT. HENCE UPGRADED SMALL CRAFT ADVY TO GALE
WARNING...RUNNING UNTIL 12Z/TUE.  GUSTY NORTHWEST WINDS AT SMALL
CRAFT ADVISORY LEVELS WILL PERSIST FOR A TIME ON TUESDAY AFTER GALES
DIMINISH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY FOR
     LMZ644>646.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ643.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY FOR
     LMZ643.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...MRC
Hazardous weather outlook, Oct 11, 3:53 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT SUN OCT 11 2015

WIZ046-047-051-052-056>060-062>072-122100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
353 PM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

COLDER AIR SETTLING INTO SOUTHERN WISCONSIN WILL INCREASE THE
LIKELIHOOD FOR FROST AWAY FROM LAKE MICHIGAN FRIDAY NIGHT...AND
POSSIBLY AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-122100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHWEST WINDS GUSTING TO
25 KNOTS...BUILDING HIGH WAVES AWAY FROM SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT MONDAY AND MONDAY
NIGHT. WINDS WILL VEER TO THE WEST TO NORTHWEST BEHIND A STRONG
COLD FRONT AND GUST TO 30 KNOTS. A FEW GUSTS WILL APPROACH GALE
WARNING CRITERIA MONDAY AFTERNOON AND EVENING.

NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT LEVELS FRIDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.